Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 28, 2005, 12:51 PM MST for Coconino County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2005, 12:51 PM MST (19:51 UTC)
- Expired
- Jun 28, 2005, 1:15 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:07 PM MST, 44 minutes earlier.
Area forecast discussion, Jun 28, 12:07 PM MST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FLAGSTAFF 1207 PM MST TUE JUN 28 2005 .SYNOPSIS...LOW PRESSURE WILL MOVE THROUGH THE DESERT SOUTHWEST TODAY BRINGING GUSTY SOUTHWEST WINDS...AND A CHANCE OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BE SEVERE IN NORTHERN PORTIONS OF THE AREA. DRY AND WARM CONDITIONS ALONG WITH A BIT LESS WIND WILL RETURN BY WEDNESDAY...AND REMAIN IN PLACE THE REST OF THE WEEK. && .DISCUSSION...SEVERE THUNDERSTORM WATCH ISSUED FOR NORTHERN PORTIONS OF COCONINO...NAVAJO...AND APACHE COUNTIES UNTIL 7 PM MST DUE TO POTENTIAL FOR STRONG GUSTY WINDS DUE TO DRY SUBCLOUD ENVIRONMENT AND STRONG DYNAMICAL FORCING. PRODUCTS UPDATED FOR THIS WATCH. .PREVIOUS DISCUSSION...STRONG UPPER LOW FOR LATE JUNE CURRENTLY LOCATED OVER EXTREME SOUTHERN NEVADA. BOUNDARY LAYER MOISTURE HAS INCREASED SIGNIFICANTLY OVER THE PAST 24 HOURS OVER THE ENTIRE CWA (KFGZ SOUNDING WENT FROM 0.09 TO 0.45 IN PRECIPITABLE WATER). MUCH DRIER AIR IS LOCATED OVER MUCH OF MOHAVE COUNTY...MOVING EASTWARD INTO WESTERN YAVAPAI COUNTY. THE UPPER TROUGH IS FORECAST TO LIFT NORTHEASTWARD ACROSS NORTHWEST AND NORTH CENTRAL ARIZONA DURING THE AFTERNOON. SYNOPTIC LIFT ASSOCIATED WITH THE TROUGH WILL MUCH OF THE AREA TODAY...COMBINING WITH COOLING MID-LEVEL TEMPERATURES TO INCREASE INSTABILITY. 0-6KM SHEAR ALSO FAVORABLE FOR SUSTAINED CONVECTIVE UPDRAFTS. PREFER THE GFS HANDLING OF THE UPPER FEATURES AND MOISTURE ACROSS OUR AREA. GFS MOVES THE DRIER AIR INTO THE WESTERN HALF OF THE CWA...INCLUDING FLAGSTAFF BY 4-6 PM THIS AFTERNOON...ENDING THE CONVECTIVE THREAT BY THAT TIME. FARTHER EAST...MOISTURE WILL LINGER INTO THE LATE EVENING HOURS. WE CURRENTLY HAVE 20-30 PERCENT POPS FROM THE MOGOLLON RIM NORTHWARD FOR TODAY. THIS LOOKS GOOD CONSIDERING THE STORMS WILL BE MAINLY HIGH-BASED AND LOW PRECIPITATION PRODUCERS. MAIN CONVECTIVE THREAT TODAY IS WIND GUSTS 45-55 MPH AS 7H WINDS ARE FORECAST TO BE NEAR 35 KTS AND WILL COMBINE WITH EVAPORATIVELY COOLED DOWNDRAFT AIR. WILL ALSO MONITOR MUCH OF NORTH CENTRAL AND NORTHEAST AZ FOR A POSSIBLE WIND ADVISORY. FIRE WEATHER ALSO A CONCERN TODAY WITH THE STRONG WINDS...DRYING CONDITIONS AND POSSIBLE LIGHTNING FOR THE WESTERN CWA AND LCR VALLEY. RED FLAG WARNING ALREADY IN EFFECT FOR THESE AREAS. HIGH PRESSURE WEDNESDAY THROUGH SUNDAY WILL BRING LIGHTER WINDS...DRY CONDITIONS AND SLIGHTLY ABOVE AVERAGE TEMPS. A WEAK TROUGH EARLY NEXT WEEK WILL BRING DRY AND BREEZY CONDITIONS BACK TO NORTHERN ARIZONA. && .AVIATION...FOR 18Z PACKAGE...AS A SHORTWAVE TROUGH MOVES EAST ACROSS AZ TODAY...OCCASIONALLY GUSTY WINDS AND A CHANCE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN ARIZONA. CURRENT PRECIP CHANCES LOOK TO BE GENERALLY IN THE 10-20 PERCENT RANGE...SO LIKELIHOOD IS NOT HIGH GOING TO BE HIGH ENOUGH FOR TS INCLUSION IN ALL TAF SITES AT THIS TIME. EXPECTING ANY CONVECTION TO DIMINISH RAPIDLY AFT 02Z THIS EVENING. AVIATION SECTION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING 11 AM TO 7 PM TODAY FOR AZ FIRE WEATHER ZONES 104>109-112>115-137-138-140. SEVERE THUNDERSTORM WATCH UNTIL 7 PM TODAY FOR AZ ZONES 04>06-09-10-39-40. && JJ/41/MS
Hazardous weather outlook, Jun 28, 12:06 PM MST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1206 PM MST TUE JUN 28 2005 AZZ004>018-037>040-290700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1206 PM MST TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN COCONINO...NORTHERN APACHE AND NORTHERN NAVAJO COUNTIES UNTIL 7 PM MST. SEE PRODUCT PHXSPSFGZ FOR DETAILS. AN UNUSUALLY STRONG LOW PRESSURE TROUGH WILL MOVE NORTHEAST ACROSS ARIZONA TODAY. THIS SYSTEM WILL PRODUCE STRONG GUSTY WINDS WITH LOW RELATIVE HUMIDITIES OVER COCONINO COUNTY...YAVAPAI COUNTY AND THE LITTLE COLORADO RIVER VALLEY. FOR THIS REASON A RED FLAG WARNING HAS BEEN ISSUED FOR A PORTION OF NORTHERN ARIZONA UNTIL 7 PM MST TODAY, FOR MORE DETAILS SEE (PHXRFWFGZ). IN ADDITION...THIS SYSTEM WILL PRODUCE WIDELY SCATTERED HIGH BASED THUNDERSTORMS...MAINLY NORTH OF THE MOGOLLON RIM. THE MAIN WEATHER THREAT FROM THE HIGH BASED THUNDERSTORMS WILL BE ISOLATED STRONG MICROBURST WINDS WITH SOME GUSTS APPROACHING 60 MPH. THE THREAT OF STORMS WILL CONTINUE UNTIL MID AFTERNOON FROM FLAGSTAFF WESTWARD...BUT WILL PERSIST INTO THE EARLY EVENING EAST OF FLAGSTAFF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 28, 12:02 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1202 PM MST TUE JUN 28 2005 AZZ004>006-009-010-039-040-290200- BLACK MESA AREA-CHINLE VALLEY-GRAND CANYON COUNTRY-KAIBAB PLATEAU- MARBLE AND GLEN CANYONS-NORTHEAST PLATEAU AND MESAS SOUTH OF 264- NORTHEAST PLATEAUS AND MESAS 264 NORTH- 1202 PM MST TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM MST FOR NORTHERN COCONINO...NORTHERN APACHE AND NORTHERN NAVAJO COUNTIES... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 7 PM MST FOR PORTIONS OF NORTHERN ARIZONA. THE WATCH AREA IS LOCATED ALONG AND NORTH OF A LINE FROM GRAND CANYON VILLAGE...TO TUBA CITY TO CHINLE. THIS INCLUDES THE LOCATIONS OF JACOB LAKE...PAGE... KAYENTA AND KAIBITO. WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:48 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.